Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 31, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 28, 2013, 3:33 AM EST. It took effect at Mar 1, 2013, 4:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2013, 3:33 AM EST (08:33 UTC)
- In effect from
- Mar 1, 2013, 4:00 AM EST
- Expired
- Mar 1, 2013, 3:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
059 WHUS71 KBUF 280833 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST THU FEB 28 2013 LOZ042-281645- /O.NEW.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 333 AM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-281645- /O.NEW.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 333 AM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
469 WHUS71 KBUF 281457 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EST THU FEB 28 2013 LOZ042-282300- /O.CON.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 957 AM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-282300- /O.CON.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 957 AM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
375 WHUS71 KBUF 282030 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EST THU FEB 28 2013 LOZ042-010430- /O.EXT.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 330 PM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-010430- /O.EXT.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 330 PM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK/THOMAS
270 WHUS71 KBUF 010242 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 942 PM EST THU FEB 28 2013 LOZ042-011045- /O.CON.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 942 PM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-011045- /O.CON.KBUF.SC.Y.0031.130301T0900Z-130302T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 942 PM EST THU FEB 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
490 WHUS71 KBUF 010854 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 354 AM EST FRI MAR 1 2013 LOZ042-011700- /O.EXT.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 354 AM EST FRI MAR 1 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-011700- /O.EXT.KBUF.SC.Y.0031.130301T0900Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 354 AM EST FRI MAR 1 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
586 WHUS71 KBUF 011457 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EST FRI MAR 1 2013 LOZ042-012000- /O.CON.KBUF.SC.Y.0031.000000T0000Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 957 AM EST FRI MAR 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-012000- /O.CON.KBUF.SC.Y.0031.000000T0000Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 957 AM EST FRI MAR 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
255 WHUS71 KBUF 012024 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 324 PM EST FRI MAR 1 2013 LOZ042>044-012130- /O.EXP.KBUF.SC.Y.0031.000000T0000Z-130301T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 324 PM EST FRI MAR 1 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES ARE BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:49 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 27, 11:49 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1149 PM EST WED FEB 27 2013 .SYNOPSIS... ELONGATED LOW PRESSURE DRAPED FROM MICHIGAN TO NEW YORK CITY WILL LIFT ACROSS NEW YORK STATE EARLY TONIGHT...THEN WILL LINGER ACROSS THE LOWER GREAT LAKES AND NORTHEAST INTO FRIDAY. AS TEMPERATURES LOWER THIS EVENING...THE MIX OF RAIN AND SNOW ASSOCIATED WITH THE MATURE STORM SYSTEM WILL CHANGE TO JUST WET SNOW. OCCASIONAL LIGHT SNOW WILL THEN LINGERING THROUGH FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... SURFACE ANALYSIS SHOWS DOUBLE-BARRELED LOW PRESSURE DRAPED ACROSS THE GREAT LAKES AND NORTHEAST...WITH ONE LOW CENTER OVER SOUTHEAST LOWER MICHIGAN...AND A SECOND NEAR NEW YORK CITY. THESE TWO SURFACE FEATURES ARE ASSOCIATED WITH A RATHER LARGE CLOSED LOW AT THE UPPER LEVELS...WHICH IS PRESENTLY LOCATED OVER WESTERN OHIO. REGIONAL RADARS STILL SHOW FAIRLY WIDESPREAD PRECIPITATION FROM SOUTHERN ONTARIO SUTHEASTWARD ACROSS THE BULK OF OUR FORECAST AREA...WITH THE EXCEPTION OF OUR WESTERN SOUTHERN TIER. SFC OBS AT SUNSET WERE SUGGESTING THAT BULK OF THE PCPN WAS FALLING AS A MIX OF RAIN AND WET SNOW...BUT THERE HAS BEEN A DISTINCT TREND TOWARDS MORE FROZEN PCPN AS WE HEAD DEEPER INTO THE EVENING. AS WE HEAD THROUGH THE EVENING HOURS...THE CLOSED UPPER LOW OVER OHIO WILL SLOWLY PIVOT NORTHEASTWARD TOWARDS OUR AREA...WITH ITS ASSOCIATED SURFACE LOWS EVENTUALLY CONSOLIDATING OVER NEW YORK STATE. DURING THAT TIME...EXPECT FAIRLY WIDESPREAD PRECIPITATION TO CONTINUE ALONG AND TO THE NORTH OF THE CONSOLIDATING SURFACE LOW...WHILE ALSO PICKING UP AGAIN ACROSS THE SOUTHERN TIER AS A SECONDARY AREA OF LIFT AND DEEPER MOISTURE ASSOCIATED WITH THE UPPER LOW WRAPS INTO THE REGION FROM THE OHIO VALLEY. AFTER THAT... RELATIVELY HIGH CHANCES FOR MEASURABLE PRECIP WILL THEN CONTINUE THROUGH THE BALANCE OF THE NIGHT AS THE SYSTEM BECOMES VERTICALLY STACKED ACROSS OUR REGION. ALL OF THIS WILL WARRANT A CONTINUATION OF HIGH LIKELY TO CATEGORICAL POPS. IN TERMS OF PRECIPITATION TYPE...EXPECT ALL OF THE PRECIP TO GRADUALLY TRANSITION BACK TO WET SNOW WITH TEMPS TONIGHT SETTLING BACK INTO THE LOWER 30S. GIVEN THE MARGINAL TEMPS AND A ROUGH MODEL CONSENSUS OF ANYWHERE FROM ONE TENTH TO ONE QUARTER OF AN INCH OF QPF TONIGHT...WITH THE HIGHEST VALUES ACROSS THE NORTH COUNTRY. THIS WILL ALLOW FOR SOME MINOR/NUISANCE ACCUMULATIONS OF ONE TO TWO INCHES ACROSS MUCH OF THE AREA TONIGHT...WITH PERHAPS UP TO THREE INCHES ACROSS THE TUG HILL PLATEAU. ON THURSDAY...THE CLOSED UPPER LOW WILL LINGER IN PLACE ACROSS NEW YORK STATE...WHILE ITS ASSOCIATED SURFACE REFLECTION TRANSFERS ITS ENERGY TO A SECONDARY WAVE OF LOW PRESSURE DEVELOPING OFF THE MID ATLANTIC COAST. THE COMBINATION OF PLENTIFUL LINGERING MOISTURE AND WEAK TO MODEST FORCING WILL RESULT IN A CONTINUATION OF DECENT PRECIP CHANCES THROUGH THE DAY...FOR WHICH HIGH LIKELY POPS WILL GENERALLY BE IN PLACE. THE EXCEPTION TO THIS WILL BE ACROSS THE WESTERN SOUTHERN TIER...WHERE A DEVELOPING WESTERLY UPSLOPE FLOW WILL RESULT IN SOME ENHANCEMENT...FOR WHICH LOWER-END CATEGORICAL POPS WILL BE IN PLAY. OUR PTYPE WILL INITIALLY BE IN THE FORM OF SNOW...BEFORE THE COMBINATION OF INCREASING DAYTIME INSOLATION AND MARGINAL BOUNDARY LAYER TEMPS AGAIN LEADS TO MORE OF A RAIN/SNOW MIX DEVELOPING ACROSS THE LOWER ELEVATIONS. GIVEN THIS EXPECTED MIX...SOMEWHAT LIGHTER QPF OF 0.10-0.15"...AND THE DAYTIME TIMING...ANY ADDITIONAL SNOWFALL ACCUMULATIONS TOMORROW SHOULD BE LIGHTER THAN TONIGHT/S AND GENERALLY ON THE ORDER OF AN INCH OR LESS...WITH THE BULK OF THESE COMING ACROSS THE HIGHER ELEVATIONS... AND ELEVATED/GRASSY SURFACES AT THE LOWER ELEVATIONS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A MID LEVEL CLOSED LOW OVER CENTRAL AND EASTERN NY THURSDAY EVENING WILL DRIFT SLOWLY INTO WESTERN NEW ENGLAND BY FRIDAY MORNING. A PIECE OF THIS ENERGY WILL MOVE OUT TO SEA ON FRIDAY AS AN OCEANIC LOW DEVELOPS AND MOVES INTO THE NORTH ATLANTIC...BUT A PIECE OF THE OLD UPPER LOW WILL REMAIN INTACT AND SPIN OVER NEW ENGLAND RIGHT THROUGH SATURDAY. THIS WILL MAINTAIN MOIST/CYCLONIC NORTH TO NORTHWEST FLOW ACROSS THE LOWER LAKES REGION WITH PERSISTENT YET MAINLY LIGHT SNOWFALL. THE MOST PERSISTENT LIGHT SNOW IS EXPECTED THURSDAY NIGHT WHEN DEEPER MOISTURE IS STILL IN PLACE. LIGHT SNOW SHOULD BE COMMON IN MOST AREAS...WITH THE BEST CHANCE OF A FEW INCHES IN THE UPSLOPE AREAS OF THE WESTERN SOUTHERN TIER AND WESTERN FINGER LAKES...AND ALSO ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. OUTSIDE OF THE UPSLOPE ZONES EXPECT ACCUMULATIONS OF A COATING TO AN INCH OR SO. FRIDAY AND FRIDAY NIGHT THE DEEPER MOISTURE SLOWLY PULLS AWAY...BUT STILL REMAINS SUFFICIENT TO SUPPORT AT LEAST A FEW SNOW SHOWERS. AGAIN THE MOST PERSISTENT SNOW WILL BE FOUND IN UPSLOPE ZONES OF THE WESTERN SOUTHERN TIER...FINGER LAKES...AND EAST OF LAKE ONTARIO. THESE AREAS MAY SEE ANOTHER INCH OR TWO FRIDAY AND FRIDAY NIGHT... WITH GENERALLY AN INCH OR LESS AT LOWER ELEVATIONS. BLACK ICE MAY BE AN ISSUE IN SOME SPOTS ON UNTREATED ROADS BOTH THURSDAY EVENING AND FRIDAY EVENING AS ANY WET SURFACES FROM DAYTIME HEATING RE-FREEZE AFTER SUNSET AS PAVEMENT TEMPERATURES DROP. THE PERSISTENT NORTHERLY FLOW WILL DELIVER A STEADILY COLDER AIRMASS. EXPECT HIGHS ON FRIDAY IN THE LOWER HALF OF THE 30S ACROSS MOST OF THE AREA WITH SOME UPPER 20S ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER. EVEN COLDER STILL SATURDAY WITH MID TO UPPER 20S AT LOWER ELEVATIONS AND LOW TO MID 20S ACROSS HIGHER TERRAIN. LOW TEMPERATURES FRIDAY NIGHT WILL RANGE FROM THE MID TEENS TO AROUND 20...THEN WELL DOWN INTO THE TEENS SATURDAY NIGHT IN ALL LOCATIONS. WE ARE NOW WELL PAST THE THERMAL SOLSTICE...SO TEMPS BY SATURDAY WILL BE RUNNING ABOUT 10 DEGREES BELOW AVERAGE. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE AMPLIFIED PATTERN ACROSS THE UNITED STATES OVER THE WEEKEND WILL GRADUALLY TREND TOWARDS A MORE ZONAL FLOW...AT LEAST TEMPORARILY... EARLY NEXT WEEK. A PERSISTENT CLOSED LOW EAST OF NEW ENGLAND WILL ALSO KEEP THE STORM TRACK RATHER BLOCKED UP...WITH ANY PACIFIC SHORTWAVES TENDING TO DIVE INTO THE MID ATLANTIC AND MINORING OUT. THIS WILL LEAVE A RATHER BENIGN PATTERN THROUGH THE LONG TERM WITH JUST SMALL CHANCES OF SOME LIGHT SNOW AT TIMES WITH COLD TEMPERATURES TRENDING TO JUST SLIGHTLY BELOW AVERAGE. LOOKING AT THE DETAILS...BY SUNDAY THE GFS AND ECMWF BEGIN TO DIFFER WITH THE HANDLING OF THE FINAL EXIT OF WRAP AROUND MOISTURE FROM THE OLD NEW ENGLAND CUTOFF LOW. THE GFS MAINTAINS PLENTY OF MOISTURE AND SOME LIGHT SNOW...WHILE THE ECMWF BRINGS IN ENOUGH OF A RIDGE TO BRING AN END TO LIGHT SNOW. FOR NOW WILL MAINTAIN LOW CHANCE POPS THROUGH SUNDAY GIVEN THE CHILLY NORTHERLY FLOW AND ONGOING POTENTIAL FOR UPSLOPE AND MINOR LAKE ENHANCEMENT. TEMPERATURES WILL REMAIN WELL BELOW AVERAGE WITH LOW TO MID 20S AT LOWER ELEVATIONS AND AROUND 20 ACROSS HIGHER TERRAIN. BY MONDAY AND TUESDAY ENOUGH RIDGING IS FORECAST TO BUILD INTO THE LOWER LAKES TO PROVIDE A FEW DRY DAYS...ALTHOUGH SOME CLOUD COVER MAY LINGER. ON WEDNESDAY MODELS BEGIN TO DIVERGE AGAIN WITH THE ECMWF MORE AGGRESSIVE IN CLOSING OFF ANOTHER MID LEVEL LOW OVER THE GREAT LAKES WHILE THE GFS KEEPS THIS FEATURE GENERALLY EAST OF THE AREA. FOR NOW WILL INTRODUCE THE NEW DAY 7 WEDNESDAY AS OPTIMISTIC WITH A DRY FORECAST. MONDAY WILL STILL BE CHILLY WITH HIGHS IN THE 20S. BY TUESDAY AND WEDNESDAY HIGHS ARE EXPECTED TO MODERATE BACK INTO THE LOWER 30S AT LOWER ELEVATIONS...STILL JUST A LITTLE BELOW AVERAGE. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... A SLOW MOVING...VERTICALLY STACKED STORM SYSTEM IN THE VCNTY OF THE LOWER GREAT LAKES WILL KEEP IFR CIGS IN PLACE ACROSS THE BULK OF WESTERN AND NORTH CENTRAL NEW YORK OVERNIGHT THROUGH MUCH OF THURSDAY. THE LOW CIGS WILL BE ACCOMPANIED BY SOME WET SNOW INTO THURSDAY. THE TEMPERATURE PROFILE FROM THE ABOVE SCENARIO WILL CONTINUE TO FAVOR EXTENSIVE DE-ICING OPERATIONS. OUTLOOK... THURSDAY NIGHT AND FRIDAY...MVFR/IFR WITH SNOW SHOWERS LIKELY. SATURDAY AND SUNDAY...MVFR WITH A CHANCE OF SNOW SHOWERS. MONDAY...MAINLY VFR. && .MARINE... COMPLEX LOW PRESSURE DRAPED FROM MICHIGAN TO NEW JERSEY WILL LIFT INTO NEW YORK STATE AND GRADUALLY CONSOLIDATE INTO A SINGLE AREA OF LOW PRESSURE THIS EVENING. THIS WILL LEAD TO GENERALLY LIGHT WINDS AND NEGLIGIBLE WAVES (IN ICE FREE AREAS) TONIGHT THROUGH THURSDAY. AS THE BROAD STORM SYSTEM BECOMES RE-ENERGIZED OFF THE NEW ENGLAND COAST THURSDAY NIGHT AND FRIDAY...FRESHENING NORTHWEST WINDS ON ITS BACKSIDE WILL LEAD TO MARGINAL SMALL CRAFT ADVISORY LEVELS FOR THE NEARSHORE WATERS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR/RSH NEAR TERM...JJR/RSH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...RSH MARINE...JJR/RSH
Hazardous weather outlook, Feb 27, 1:01 PM EST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 101 PM EST WED FEB 27 2013 NYZ001>008-010>014-019>021-085-281815- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 101 PM EST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PRECIPITATION WILL CONTINUE TONIGHT...WITH CONDITIONS GETTING COLD ENOUGH FOR THE BULK OF THIS TO FALL AS SNOW...WITH SOME MINOR ADDITIONAL ACCUMULATIONS LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PRECIPITATION WILL CONTINUE INTO FRIDAY...WITH CONDITIONS REMAINING COLD ENOUGH FOR THE BULK OF THIS TO FALL AS SNOW. SOME MINOR ADDITIONAL ACCUMULATIONS WILL BE LIKELY DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-281815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 101 PM EST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/TMA
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.